| Model Number |
M006L8405920 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/11/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
Event or Problem Description
This manufacturer report pertains to one of three flexiva pulse laser fibers that were used during the same procedure.Please refer manufacturer report number 3005099803-2021-06327, manufacturer report number 3005099803-2021-06328 and this manufacturer report number for the associated device information.It was reported to boston scientific corporation that three flexiva pulse 365 laser fibers were used during a stone procedure to treat stone disease of the gallbladder, performed on (b)(6) 2021.A 20w holmium laser console was used during the procedure.During the procedure, the distal end of all three flexiva pulse 365 laser fibers broke about 5mm beyond the glass tip.No fiber fragments fell inside the patient.After 3 attempts with the flexiva pulse 365 laser fiber it was reported that the procedure was completed with a flexiva 365 laser fiber.However, it was also reported that the procedure was terminated.There were no patient complications reported as a result of this event.No further information has been obtained despite good faith efforts.
Event or Problem Description
Note: this manufacturer report pertains to one of three flexiva pulse laser fibers that were used during the same procedure.Please refer manufacturer report number 3005099803-2021-06327, manufacturer report number 3005099803-2021-06328 and manufacturer report number 3005099803-2021-06329 for the associated device information.It was reported to boston scientific corporation that three flexiva pulse 365 laser fibers were used during a stone procedure to treat stone disease of the gallbladder, performed on (b)(6) 2021.A 20w holmium laser console was used during the procedure.During the procedure, the distal end of all three flexiva pulse 365 laser fibers broke about 5mm beyond the glass tip.No fiber fragments fell inside the patient.After 3 attempts with the flexiva pulse 365 laser fiber it was reported that the procedure was completed with a flexiva 365 laser fiber.However, it was also reported that the procedure was terminated.There were no patient complications reported as a result of this event.No further information has been obtained despite good faith efforts.
Additional Manufacturer Narrative
Block h6: medical device problem code a0401 captures the reportable event of fiber break.Block h10: product investigation results: the returned flexiva pulse 365 laser fiber was analyzed and a visual evaluation noted that the device was returned in one piece.A visual analysis noted that the fiber measured 276.1 cm from the tip of the sma connector to the distal end of the fiber body.The fiber body was fractured 8 mm from the distal end.The exposed glass tip measured 1 mm and appeared degraded.A functional evaluation found that light from the sma connector was observed bright and round, indicating no fracture within the connector.Examination under magnification confirmed the fracture at the distal end and that the pattern of the tip was consistent with normal degradation.No other problems were found with the returned device.The reported event of fiber break was confirmed.Microscope inspection of the distal end of the fiber body confirmed the reported complaint.Based on all available information, it is likely that handling of the fiber, interaction with the scope, and procedural conditions contributed to the fiber fracture.Therefore, the most probable cause assigned is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.